Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 85, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 17, 2022, 7:49 PM EDT for Effingham County, Jenkins County, Screven County, Georgia; Allendale County, Hampton County, Jasper County, South Carolina. It was in force for 56 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2022, 7:49 PM EDT (23:49 UTC)
- Expired
- Jun 17, 2022, 8:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Effingham County, GA, Jenkins County, GA, Screven County, GA, Allendale County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 7:50 PM EDT | TSTM WND DMG | 3 Se Sycamore, SC | ALLENDALE CO 911 REPORTED A TREE DOWN NEAR THE INTERSECTION OF BETHEL CHURCH RD AND JENNYS RD. |
| Jun 17, 7:56 PM EDT | TSTM WND DMG | 2 E Hilltonia, GA | SCREVEN COUNTY 911 REPORTED A TREE DOWN ON HILTONIA CREEK RD. |
| Jun 17, 8:02 PM EDT | TSTM WND DMG | 3 Ene Brunson, SC | TREE DOWN ON JOE MILEY RD AT POND TOWN RD. |
| Jun 17, 8:02 PM EDT | TSTM WND DMG | 5 Nne Dover, GA | PUBLIC RELAYED PICTURES OF TREES DOWN ON CAPTOLA ROAD OFF OF HIGHWAY 301. TIME ESTIMATED FROM RADAR. DAMAGE LIKELY ASSOCIATED WITH THUNDERSTORM OUTFLOW. |
| Jun 17, 8:08 PM EDT | TSTM WND DMG | Crocketville, SC | HAMPTON 911 REPORTS TREE DOWN ON SANDY RUN RD NEAR BAMBERG HWY. |
| Jun 17, 8:11 PM EDT | TSTM WND DMG | 1 Se Hampton, SC | HAMPTON 911 REPORTS TREES DOWN ON CHARLESTON HWY. |
| Jun 17, 8:20 PM EDT | TSTM WND DMG | Varnville, SC | MULTIPLE TREES DOWN ON HWY 278 NEAR VARNVILLE. |
| Jun 17, 8:25 PM EDT | TSTM WND DMG | 4 Sw Cummings, SC | TREE DOWN ON HWY 278 NEAR HAMPTON JASPER COUNTY LINE. |
| Jun 17, 8:25 PM EDT | HAIL 1.75 | Almeda, SC | GOLF BALL SIZE HAIL NEAR INTERSECTION OF HWY 278 AND HWY 68. |
| Jun 17, 8:26 PM EDT | TSTM WND DMG | 2 S Almeda, SC | TREE DOWN AT POCOTALIGO RD AND US-278. |
| Jun 17, 8:35 PM EDT | TSTM WND DMG | 1 E Cummings, SC | TREE DOWN AT RAM HORN RD AND YEMASSEE HWY. |
| Jun 17, 8:35 PM EDT | TSTM WND DMG | 2 Sw Cummings, SC | TREE DOWN ON LOWNDES LAKE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 6:39 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823
WUUS52 KCHS 172349
SVRCHS
GAC103-165-251-SCC005-049-053-180045-
/O.NEW.KCHS.SV.W.0085.220617T2349Z-220618T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
749 PM EDT Fri Jun 17 2022
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Screven County in southeastern Georgia...
Jenkins County in southeastern Georgia...
Effingham County in southeastern Georgia...
Hampton County in southeastern South Carolina...
Allendale County in southeastern South Carolina...
Jasper County in southeastern South Carolina...
* Until 845 PM EDT.
* At 749 PM EDT, severe thunderstorms were located along a line
extending from near Rivers Bridge State Park to 7 miles north of
Woodcliff, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include:
Allendale, Sylvania, Hampton, Yemassee, Lake Warren State Park,
Varnville, Estill, Fairfax, Brunson, Hiltonia, Gifford, Newington,
Furman, Oliver and Scotia.
This warning includes I-95 in South Carolina between mile markers 40
and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3295 8186 3291 8176 3304 8156 3310 8161
3316 8154 3311 8137 3312 8120 3304 8109
3290 8099 3283 8090 3272 8083 3245 8153
3249 8155 3251 8161 3292 8197
TIME...MOT...LOC 2349Z 315DEG 20KT 3308 8106 3284 8179
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
081
WWUS52 KCHS 180001
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
801 PM EDT Fri Jun 17 2022
GAC103-165-251-SCC005-049-053-180045-
/O.CON.KCHS.SV.W.0085.000000T0000Z-220618T0045Z/
Screven GA-Jenkins GA-Effingham GA-Hampton SC-Allendale SC-Jasper SC-
801 PM EDT Fri Jun 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR PORTIONS OF SCREVEN...JENKINS...EFFINGHAM...HAMPTON...ALLENDALE
AND JASPER COUNTIES...
At 800 PM EDT, severe thunderstorms were located along a line
extending from near Ashton to near Woodcliff, moving southeast at 25
mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include:
Allendale, Sylvania, Hampton, Yemassee, Lake Warren State Park,
Varnville, Estill, Fairfax, Brunson, Hiltonia, Gifford, Newington,
Furman, Oliver and Scotia.
This warning includes I-95 in South Carolina between mile markers 40
and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3295 8186 3291 8176 3304 8156 3310 8161
3316 8154 3311 8137 3312 8120 3304 8109
3290 8099 3283 8090 3272 8083 3245 8153
3249 8155 3251 8161 3292 8197
TIME...MOT...LOC 0000Z 315DEG 20KT 3304 8101 3280 8174
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$819
WWUS52 KCHS 180005
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
805 PM EDT Fri Jun 17 2022
GAC103-165-251-SCC005-049-053-180045-
/O.CON.KCHS.SV.W.0085.000000T0000Z-220618T0045Z/
Screven GA-Jenkins GA-Effingham GA-Hampton SC-Allendale SC-Jasper SC-
805 PM EDT Fri Jun 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR PORTIONS OF SCREVEN...JENKINS...EFFINGHAM...HAMPTON...ALLENDALE
AND JASPER COUNTIES...
At 804 PM EDT, severe thunderstorms were located along a line
extending from Ashton to near Woodcliff, moving southeast at 25 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Emergency management.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include:
Allendale, Sylvania, Hampton, Yemassee, Lake Warren State Park,
Varnville, Estill, Fairfax, Brunson, Hiltonia, Gifford, Newington,
Furman, Oliver and Scotia.
This warning includes I-95 in South Carolina between mile markers 40
and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing wind
damage across Screven County. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3295 8186 3291 8176 3304 8156 3310 8161
3316 8154 3311 8137 3312 8120 3304 8109
3290 8099 3283 8090 3272 8083 3245 8153
3249 8155 3251 8161 3292 8197
TIME...MOT...LOC 0004Z 315DEG 20KT 3303 8100 3279 8173
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$114
WWUS52 KCHS 180030
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
830 PM EDT Fri Jun 17 2022
GAC165-180039-
/O.CAN.KCHS.SV.W.0085.000000T0000Z-220618T0045Z/
Jenkins GA-
830 PM EDT Fri Jun 17 2022
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF JENKINS COUNTY IS
CANCELLED...
The immediate risk for severe weather has ended.
LAT...LON 3284 8164 3311 8137 3312 8120 3304 8109
3290 8099 3283 8090 3272 8084 3245 8153
3249 8155 3251 8161 3267 8175
TIME...MOT...LOC 0029Z 315DEG 20KT 3294 8089 3270 8162
$$
GAC103-251-SCC005-049-053-180045-
/O.CON.KCHS.SV.W.0085.000000T0000Z-220618T0045Z/
Screven GA-Effingham GA-Hampton SC-Allendale SC-Jasper SC-
830 PM EDT Fri Jun 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR PORTIONS OF SCREVEN...EFFINGHAM...HAMPTON...ALLENDALE AND JASPER
COUNTIES...
At 829 PM EDT, severe thunderstorms were located along a line
extending from near Islandton to Altman, moving southeast at 25 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Emergency management.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include:
Allendale, Sylvania, Hampton, Yemassee, Lake Warren State Park,
Varnville, Estill, Fairfax, Brunson, Gifford, Newington, Furman,
Oliver, Scotia and Sycamore.
This warning includes I-95 in South Carolina between mile markers 40
and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across portions of the area. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3284 8164 3311 8137 3312 8120 3304 8109
3290 8099 3283 8090 3272 8084 3245 8153
3249 8155 3251 8161 3267 8175
TIME...MOT...LOC 0029Z 315DEG 20KT 3294 8089 3270 8162
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:48 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 17, 4:48 PM EDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Charleston SC
448 PM EDT Fri Jun 17 2022
.SYNOPSIS...
A cold front will move through the region early this weekend,
followed by high pressure for next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Aloft, the center of a deep-layered anticyclone aloft will
continue to erode through the night. An upper trough across the
Northeast will dig southward allowing a cold front to drop in
from the north overnight, pushing through at least the northern
half of the forecast area before weakening/stalling. Outflow
from a long-lived MCS across the Tennessee Valley has sparked
some convection across the SC and GA Midlands which will
continue to evolve through the evening. Activity should remain
isolated as a weak cap still remains in place over the eastern
half of the CWA. As shortwave energy rounds the upper ridge
through this evening, upper forcing will increase coverage
despite a redeveloping capping inversion. Models largely show
convection merging into a MCS over central South Carolina,
dropping into the Charleston Tri-County region late this
evening which is expected to then head southeast and exit
offshore at some location along the southeast South Carolina
coastline. SPC still maintains a Slight Risk in place for severe
thunderstorms across southeast South Carolina and southeast
Georgia. This sounds fair given current MLCAPE values of
1000-1500 J/kg will remain through sunset before dwindling
thereafter. DCAPE values top out around 1300-1400 J/kg, which
will support a mostly damaging wind threat within strong to
severe thunderstorms. Some small hail can not be ruled out as
any hail that forms aloft should melt quite a bit before
reaching the ground given the warm conditions below the sub-
cloud layer. Given the lack of shear, MCS organization and
propagation will be highly dependent on cold pool generation and
maintenance.
Convection is expected to cease over land areas by early
tonight despite the advancement of the front overnight, since
most areas should be worked over. Some models continue to show
showers/t-storms reaching as far south as the southeast Georgia
coast, however it will be hard to get convection to redevelop
with limited instability and a decent cap in place.
Heat indices are beginning to top out with values around
105-107 for all but the Georgia coastal zones where conditions
will remain shy of Heat Advisory criteria. No changes have been
made to the current Heat Advisory, although there is a chance
tstms could cool some areas prior to its 7PM expiration time.
Lows tonight will range from the lower to mid 70s with upper 70s
at the beaches and Downtown Charleston.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Saturday: The mid-levels will consist of a strong trough to our
northeast and a strong ridge to our west, leading to NNW flow
overhead. At the surface, a weak cold front is expected to be spread
across our inland counties in the morning. The front will slowly
move closer to the coast in the afternoon, then shift south of our
area in the evening and overnight. South of the front will be decent
moisture, with PWATs approaching 2". In fact, models hint at some
sea breeze convection along our GA coast late in the afternoon.
Though, it won't be too strong or widespread due to a pinned sea
breeze. Additionally, instability won't be as high as previous days,
so the risk of strong or severe storms is low. Therefore, we only
have slight chance POPs. Further north, across our SC counties,
models keep it mainly dry due to even less instability. The forecast
reflects this. As for temperatures, due to the location and movement
of the front, highs are expected to remain several degrees above
normal. The highest temperatures should be across our GA counties.
Heat indices may exceed 105 degrees in some of our GA counties. But
we held off on issuing any Heat Advisories because the timing and
areal coverage is still questionable. Overnight, drier air will work
in from the north, leading to lower dew points and temperatures.
Minimum temperatures should be a few degrees below normal,
especially across our SC counties.
Sunday and Monday: The strong mid-level trough to our northeast and
strong mid-level ridge to our west will slowly shift eastward with
time. Though, NNW flow should prevail overhead. At the surface, High
pressure will build in from the north on Sunday, prevailing across
our region by Monday. The high will bring our area dry conditions
with some afternoon fair weather clouds. We don't have any
mentionable POPs either days. Temperatures will be a few degrees
below normal on Sunday, then rising to near normal on Monday.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The models are very consistent, indicating mid-level ridging
building across the region with time. Likewise, surface high
pressure will to prevail. This will lead to dry conditions and
temperatures rising above normal. We could have another round of
Heat Advisories starting the middle of next week.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
A mesoscale convective system is expected to move across the
region later this afternoon into the evening hours. Newest
models still show a number of possible scenarios mainly with a
lack of confidence in the timing. It does appear tstm impacts
will become increasingly possible after 21z. A TEMPO for TSRA
with MVFR vsbys remains in the TAF for all terminals with slight
differences regarding the timing; KJZI/KCHS most likely will
sustain longer impacts with a TEMPO from 23Z-02Z, and KSAV has
been adjusted to 23Z-01Z. Refining the timing of the cessation
of convection is very possible with the next TAF considering
some remnant showers/tstms could linger beyond those periods.
Gusty winds and wind shifts will accompany any tstms this
afternoon and evening.
Extended Aviation Outlook: VFR.
&&
.MARINE...
Tonight: There is a potential for a cluster of strong/severe
tstms to move over the waters this evening into the early
overnight period bringing hazardous marine conditions with
gusty winds in excess of 34 kt, low vsbys in heavy rainfall and
frequent cloud-to-water lightning. Otherwise, west to southwest
winds will prevail with speeds 10-15 kt, except closer to 15-20
kt at times over the Charleston County waters. Seas will
average 2-4 ft.
Extended Marine: The cold front is expected to be just inland
Saturday morning. The front will slowly move closer to the coast
Saturday afternoon, then shift south of our area Saturday night. The
surface pressure gradient is expected to strengthen Saturday night,
leading to elevated winds/seas. However, conditions should remain
just below Small Craft Advisory criteria. High pressure will build
in from the north on Sunday, prevailing across our region most of
next week.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 7 PM EDT this evening for GAZ087-088-
099>101-114>116-118-137-138-140.
SC...Heat Advisory until 7 PM EDT this evening for SCZ040-042>045-
047>052.
MARINE...None.
&&
NEAR TERM...BRM
SHORT TERM...
LONG TERM...
AVIATION...BRM
MARINE...BRMHazardous weather outlook, Jun 17, 6:44 PM EDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 644 PM EDT Fri Jun 17 2022 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-182245- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 644 PM EDT Fri Jun 17 2022 ...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-182245- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 644 PM EDT Fri Jun 17 2022 ...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ370-372-374-182245- Waters from South Santee River SC to Edisto Beach SC extending from 20 to 40 NM- Waters from Edisto Beach SC to Savannah GA extending from 20 to 40 NM-Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 644 PM EDT Fri Jun 17 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Severe Thunderstorms: Scattered to numerous thunderstorms will move into the coastal waters this evening. A few of these thunderstorms could become strong to severe with winds in excess of 35 knots. Small hail, frequent cloud-to-ground lightning and locally heavy rainfall could also occur. The risk for severe weather will be highest from roughly 8 PM until midnight. Be ready to take quick action should threatening weather approach or if a Special Marine Warning is issued. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jun 17, 7:05 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Charleston SC
705 PM EDT Fri Jun 17 2022
GAZ088-SCZ040-172330-
Screven-Allendale-
705 PM EDT Fri Jun 17 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES...
At 704 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Millett, or 7 miles southeast of Savannah
River Site, moving southeast at 25 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Allendale, Fairfax, Sycamore, Ulmer, Seigling, Millett, Martin and
Barton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
LAT...LON 3311 8137 3312 8120 3305 8113 3305 8110
3303 8108 3296 8121 3293 8124 3278 8146
3297 8166 3304 8156 3307 8160 3309 8160
3308 8161 3310 8161 3316 8154
TIME...MOT...LOC 2304Z 310DEG 22KT 3316 8160
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 17, 7:25 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Charleston SC
725 PM EDT Fri Jun 17 2022
GAZ087-088-SCZ040-042-043-180000-
Jenkins-Screven-Allendale-Hampton-Inland Colleton-
725 PM EDT Fri Jun 17 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, JENKINS,
HAMPTON, COLLETON AND ALLENDALE COUNTIES...
At 725 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Martin to near
Wadley, and moving southeast at 30 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Allendale, Millen, Sylvania, Hampton, Lake Warren State Park, Butts,
Varnville and Fairfax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
LAT...LON 3289 8212 3292 8208 3292 8195 3295 8186
3291 8176 3304 8156 3310 8161 3316 8152
3311 8137 3312 8120 3303 8108 3304 8104
3293 8092 3271 8148 3263 8180 3264 8180
3265 8184 3261 8201 3266 8208 3281 8215
TIME...MOT...LOC 2325Z 305DEG 25KT 3312 8142 3285 8233
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:25 PM EDT | Special Weather Statement | CHS | Jenkins, Screven | 35 min |
| Jun 16, 8:32 PM EDT | Special Weather Statement | CHS | Berkeley | 28 min |
| Jun 16, 8:49 PM EDT | Special Marine Warning | CHS | 116 min | |
| Jun 16, 9:02 PM EDT | Special Weather Statement | CHS | Charleston | 43 min |
| Jun 16, 9:25 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 77 min |
| Jun 17, 7:05 PM EDT | Special Weather Statement | CHS | Allendale | 25 min |
| Jun 17, 7:55 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 65 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Severe Thunderstorm Warnings in South Carolina, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.